MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH RPD150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH RPD150; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Catalog Number 10-90-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H10: livanova deutschland manufactures the essenza pump.The incident occurred in the netherland.Pump can be used since this error is resolved.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during a prcedure, the essenza rpd150 pump displayed error indicating deviation of the observed direction of rotation from the set direction of rotation (e2350) and stopped.After turning the knob to zero (0) and back to initial flow the pump started again.Procedure could be finished.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The involved pump is a left vent pump connected to cu.Log provided and found to be empty.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Udi related data quality updates only.D.4.This supplemental report is sent as correction to the previous submitted mdr to correct format of the udi code which was initially provided without parentheses and with missing or wrong digits.The correct udi code has been updated in the dedicated section d.4.Primary unique device identification (udi) number.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: field service technician onsite was unable to reproduce the issue and the affected roller pump and its control unit were requested back to manufacturer for further analysis.Internal visual inspection was performed, in particular, the control unit and the roller pump were opened: the electrical and mechanical connections and boards have been checked and no sign of damage or loose contact has been found.Moreover, a prolonged stress test in climate chamber was performed with no failure reported.The pump was fully functional and never stop nor shown any error message.Based on all the above, possible hardware deviation was excluded and an isolated loss of communication between the pump and the motor control (hms) board (responsible of the detection of direction) issue cannot be ruled out.In digital communication, an exception typically refers to an abnormal or unexpected condition or event that disrupts the normal flow or operation of a system or process.Exceptions are associated with errors or issues that occur during the transmission, processing, or reception of digital data.For example: transmission errors: these occur when data is corrupted during its transmission from one point to another.This can happen due to various factors such as noise, interference, or signal degradation in the communication channel.Timeouts: timeout exceptions occur when there is a delay in receiving a response within a specified time frame.This can be due to network congestion, hardware failures, or other issues.
 
Event or Problem Description
See initial report.

Brand Name
RPD150
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18309614
Report Number9611109-2023-00634
Device Sequence Number6783813
Product Code DTQ
UDI-Device Identifier04033817902997
UDI-Public(01)04033817902997(11)230220
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10-90-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer11/23/2023
07/04/2024
08/14/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date12/12/2023
08/02/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown